Latest Blog Article: The Bella Rosa Coffee Company produces remarkably low acid coffees - A new coffee option
Results 1 to 10 of 10

Thread: Brown Tongue

  1. #1
    ICN Member
    Join Date
    Apr 2004
    Location
    Lawson, MO
    Posts
    1,681

    Brown Tongue

    Advertisement :
    For the past couple of weeks, I have noticed that my tongue is brown. It doesn't hurt - it's just brown. Does anyone know what could be causing this? Any ideas?
    ,
    Karma

    Dream with the feathers of angels stuffed beneath your head - Clutch

    IC, PFD, IBS, Fibromyalgia, MPS, Migraines, Allergies, Scoliosis, Bi-polar, Vulvodynia......

  2. #2
    ICN Staff ICNDonna's Avatar
    Join Date
    Mar 2000
    Location
    Oregon
    Posts
    41,345
    Usually it's caused by something you are eating or drinking. You might want to have a look at your diet to see if you can pinpoint a cause. Are you a smoker? Around anyone who smokes? That can discolor the tongue too.

    Donna
    Have you checked the ICN Shop?
    http://www.icnsales.com for US & Canada
    http://www.icnshop.com for all others

    Patient Help: http://www.ic-network.com/patientlinks.html

    Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

    Living with IC Video Series: http://www.ic-network.com/conditions...-video-series/

    AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
    [IMG]

    Anyone who says something is foolproof hasn't met a determined fool

  3. #3
    IC Friend glenda's Avatar
    Join Date
    Jan 2006
    Location
    pa
    Posts
    240
    Nope, sorry, no ideas. I hope someone does though. I'd be interested in knowing the cause, myself. It sounds strange....a brown tongue.Hmmmm.
    I HAVE LYME TOO

    For info. on lyme disease in PA..
    Visit: http://health.groups.yahoo.com/group/PennsylvaniaLyme

    God Bless You!
    Glenda

  4. #4
    ICN Member patricia1's Avatar
    Join Date
    Mar 2005
    Location
    Louisiana
    Posts
    2,061
    Never heard of this one. I have heard of Thrush and so forth. I hope you find out what is causing it.
    God grant me the serinity to withstand the days ahead!!!

    My myspace link...
    www.myspace.com/patricia_luvs_matt


    Patricia

    In Memory of My Father (Lawerence) 1/25/2007

    Procedures:
    Interstim Sept 2001
    1st InterStim Removal May 2005
    2nd Interstim Implanted May 2005
    2nd InterStim Removed March 2007
    Hysterectomy 1999
    Tubes Tied 1997
    C-Section 1996


    Me and my kids


    Taylor (my daughter) Me and my daughter My son Cody and Taylor

  5. #5
    Support Leader Sarojini's Avatar
    Join Date
    Jan 2004
    Location
    North Carolina
    Posts
    6,706
    Hmmm. No idea. Could it be a side effect of one of your meds? I know a lot of meds can cause discoloration of body parts and this effect is often in the fine print. You can go online to http://www.rxlist.com (one of my favorite drug reference sites) and see if any of them have this as a reported side effect.

    If that's not it, and it's not diet related, maybe talk to your doc if it is worrying you.

    This is a strange one! Let us know what happens
    ****
    Jen

    *Diagnosed with severe IC in 2004
    *Also diagnosed with PFD, fibromyalgia, chronic myofascial pain, IBS, migraines, allergies/asthma, dermatographism
    *Kept trying a million different treatments for all these things until I found what works, and I am doing okay these days with the help of a cocktail of medications and the InterStim, which was first placed in 2007. [I have had 2 revisions - one in 2010 when my battery died and had to be replaced, and one complete replacement (lead and generator) in 2012 after a fall on my stairs caused my lead to move.]
    *Current meds include Atarax (50mg at night), Lyrica (150mg twice a day), Xanax (0.5mg at night and as needed), Zanaflex (4mg at night), hydrocodone (10/325, every 6 hours as needed), Advair, Nasonex, Singulair (10mg at night), oral contraceptives, home instills containing Elmiron and Marcaine (as often as I need to do them).

    **I am not a medical authority nor do I offer definitive medical advice. I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.

  6. #6
    Angel watching over us
    Join Date
    Mar 2004
    Location
    Viera, Florida
    Posts
    4,207
    I think Donna's idea makes sense--are you a smoker? The only other thing I can think of is that some antibiotics make your tongue black or brown.

    Hugs,
    Barb
    (Babs passed away in April 2009. We honor her memory and remember her fondly. - Jill O. ICN President & Founder)

    [SIZE="1"]Proud mama of a gift named Lindsey who taught me through her autism what is important in life:angel:
    :angel: IC Angel Volunteer Coordinator :angel:
    :) Contact me via PM or e-mail if you would like to help
    I have learned all about life in 3 words: It goes on! :D--Robert Frost
    PCOS 7/85
    RSD 7/94 :headbang:
    Endometriosis 9/98 :toilet:
    Antiphospholipid antibody syndrome 9/99
    Kidney stones--too many to count
    Factor V Leiden mutation 10/02
    IC 6/03 :evilsmile
    Deep Venous Thrombosis and Cellulitis 12/05 :loco: DVT and Greenfield Placed 3/14/08
    "Spirit is an invisible force made visible in all of life"--Maya Angelou
    "Ohana means family--no one gets left behind or forgotten." Stitch[/SIZE][/SIZE][/SIZE]

  7. #7
    ICN Member
    Join Date
    Apr 2004
    Location
    Lawson, MO
    Posts
    1,681
    I first noticed it after I had a cup of hot chocolate, but I think that would be worn off by now. I am a smoker, but is this something that just happens after so many years of smoking? I mean, I've never had a brown tongue before. I have a lot of friends who smoke & they've never had a brown tongue. Just wondering. I can't think of anything in my diet that I eat on a regular basis that would cause it. I've checked my med's side effects & nothing there. I was given antibiotics last week when I had my cysto/hydro, but my tongue was brown before then. I dunno?
    ,
    Karma

    Dream with the feathers of angels stuffed beneath your head - Clutch

    IC, PFD, IBS, Fibromyalgia, MPS, Migraines, Allergies, Scoliosis, Bi-polar, Vulvodynia......

  8. #8
    ICN Member jazz's Avatar
    Join Date
    May 2003
    Location
    Georgia
    Posts
    92

    brown tongue

    I have it too! I am a smoker, and drink coffee and coke. I have one cup of coffee in the morning and I drink a few cokes during the day. I can use a toothbrush and brush my tongue a few times and it will go away for a little bit, or I can scrape my tongue down my front teeth and it will remove a little of the film on it.
    So I attribute it to the coke..lets see if we take the same med too
    I take
    Oxycontin for pain
    Klonipin for anxiety
    Synthroid for thyroid replacement
    Trazadone for sleep
    Progesterone & Estrogen compounding pharmacy meds for hormone replacement
    I know the trazadone makes my mouth dry, so that may make coloring stick to it.

    Jazz
    IC since 1980,Interstim 5/25/2005, Hyst, Deg. disk disease, VV, Hydrodistentions every year,urine capacity 175cc; Synthroid,, Biodentical Hormones,Atarax,Trazadone, , Anxiety,Depression, diagnossed with Huntingtons Disease 2003 ....RN

    my story: www.ic-network.com/patientstories/nancyhtml

  9. #9
    ICN Member
    Join Date
    Apr 2004
    Location
    Lawson, MO
    Posts
    1,681
    I did some research & I think it is thrush that has turned brown because of diet/smoking. I usually take probiotics to keep the yeast at bay, but had been out of them for a while, which is why I got thrush (plus the fact I was given antibiotics). Since I've been taking my probiotics again, the brown tongue has gone away. Yippie!
    ,
    Karma

    Dream with the feathers of angels stuffed beneath your head - Clutch

    IC, PFD, IBS, Fibromyalgia, MPS, Migraines, Allergies, Scoliosis, Bi-polar, Vulvodynia......

  10. #10
    ICN Member tigger_gal's Avatar
    Join Date
    Apr 2002
    Location
    ANYTOWN
    Posts
    8,016
    ok did a google search and found this link, it even has pictures.
    http://www.nlm.nih.gov/medlineplus/e...cle/003047.htm
    'The will of God will never take you where the Grace of God will not protect you.'

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Brown Rice
    By July in forum General Diet Questions
    Replies: 2
    Last Post: 05-21-2005, 02:07 AM
  2. brown rice
    By pnut in forum General Diet Questions
    Replies: 9
    Last Post: 01-08-2005, 11:51 AM
  3. Tongue Hurts..possiable side effect?
    By blondiecat in forum Elmiron For Interstitial Cystitis IC/BPS
    Replies: 6
    Last Post: 08-28-2004, 02:54 AM
  4. dry mouth and sore white tongue
    By Linda Lou in forum Dry Eyes/Dry Mouth
    Replies: 2
    Last Post: 04-21-2002, 09:31 AM
  5. ORAL THRUSH OR TONGUE BURNING
    By JOJO in forum Vulvodynia
    Replies: 2
    Last Post: 04-04-2001, 06:50 AM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •